Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 98, NWS Houston/Galveston, TX

May 25, 2005Houston County, Trinity County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 25, 2005, 5:13 PM CDT for Houston County, Trinity County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2005, 5:13 PM CDT (22:13 UTC)
Expired
May 25, 2005, 6:10 PM CDT
In force
57 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Houston County, TX, Trinity County, TX

The radar

The Houston radar (KHGX), 193 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 2:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-292 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:30 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 25, 3:30 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
330 PM CDT WED MAY 25 2005

.DISCUSSION...
MCS CONTINUING TO TREK SE AND TRAILING EDGE EXPECTED TO BRUSH NE
ZONES. SEE WOU2. COOL OUTFLOW WINDS RUSHING SE TOWARD REGION
WHERE TEMPS ARE AROUND 90 DEGREES. BOTH GFS AND ETA ADVERTISING
MCS DEVELOPING TONIGHT OVER N TX AND THEN MOVING SOUTH TO THE HILL
COUNTRY. THICKNESS VALUES DROPPING NEXT SEVERAL DAYS AS UPPER RIDGE
RETREATS. INCREASING POPS WILL BE IN FCST AS A SERIES OF UPPER
LEVEL IMPULSES MOVES ACROSS IN THE NW FLOW. ANY DEVELOPING MCS
NEXT TWO DAYS WILL HARD TO PINPOINT BUT IT APPEARS THAT A WEAK
BOUNDARY WILL EVENTUALLY SAG TO OUR CWFA THIS SATURDAY. WEAK STEERING
CURRENTS ALOFT MAY LEAD TO POSSIBLE LOCALLY HEAVY RAINFALL IF WE
GET ANY ORGANIZED CONVECTION.  WE SHALL LOWER MAX TEMPS WITH
ANTICIPATED INCREASED CLOUD COVER AND LOWER THICKNESS
VALUES (FOR THE NEXT SEVERAL DAYS). GFS INDICATE A FRONT MOVING
ACROSS REGION EARLY NEXT WEEK AS SURFACE LOW DEVELOPS JUST EAST OF
AREA.

37

&&

.AVIATION...
EXPECT VFR CONDITIONS FOR MAJORITY OF THE TERMINALS FOR THE NEXT 24
HOURS OR SO. A FEW EXCEPTIONS TO LOOK FOR THOUGH. BACKDOOR FRONT
STALLED ACROSS CNTRL/SRN LA INTO E TX. MCS CURRENTLY MOVING THRU THE
DALLAS AREA SHOULD GENERALLY FOLLOW SE ALONG THE BOUNDARY. SO STORMS
ARE POSSIBLE UP TOWARD THE LFK AREA AND INTO E TX THIS EVENING.
LOOKING FOR ANOTHER STORM COMPLEX TO DEVELOP ACROSS N CNTRL TX
OVERNIGHT. THIS SHOULD GRADUALLY WEAKEN WITH TIME...BUT COULD SEE
SOME SCT PRECIP MAKE IT INTO THE CLL AREA TOWARD MORNING. BOUNDARIES
(WEAK FRONTAL BOUNDARY & LEFTOVER CONVECTION BOUNDARIES) WILL
DETERMINE COVERAGE/PLACEMENT OF TSTMS ON THURS. LOW CONFIDENCE FCST
BUT BELIEVE LOCATIONS WEST OF I-45 SHOULD SEE THE BETTER SHOT OF
POPS THURS WITH AFTN HEATING.  47

&&

.MARINE...
VERY WEAK FLOW REGIME IN PLACE AND DONT SEE MUCH CHANGING ANYTIME
SOON. LIGHT ONSHORE WINDS SHOULD PREVAIL...BUT WITH WEAK FRONTAL &
CONVECTIVE BOUNDARIES WAVERING NORTH & SOUTH...KINDA HARD TO RULE
OUT VARIABLE WIND DIRECTIONS AT TIMES. SEAS SHOULD REMAIN BELOW 4
FEET THRU THE WEEKEND.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      70  86  68  87  69 /  30  30  30  30  30
HOUSTON (IAH)              70  89  69  88  70 /  20  30  20  30  30
GALVESTON (GLS)            74  86  74  84  74 /  10  20  20  30  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM WEDNESDAY FOR THE FOLLOWING
ZONES...GRIMES...HOUSTON...MADISON...TRINITY...AND WALKER.
.GM...
NONE.

&&
Hazardous weather outlook, May 25, 3:19 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
319 PM CDT WED MAY 25 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-261200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
319 PM CDT WED MAY 25 2005

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST PORTIONS OF
SOUTHEAST TEXAS THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.
A DEVELOPING LINE OF THUNDERSTORMS SOUTH OF THE DALLAS AREA WILL
BE MOVING SOUTHWARD AND INTO THE REGION LATE THIS AFTERNOON AND
THIS EVENING. AREAS NORTH AND EAST OF A LINE FROM CLEVELAND TO
CONROE TO MADISONVILLE WILL SEE THE BETTER CHANCES OF SEEING SEVERE
THUNDERSTORMS...WITH HAIL AND DAMAGING WINDS THE MAIN THREAT. THESE
STORMS WILL EVENTUALLY DISSIPATE AFTER SUNSET.

ANOTHER THUNDERSTORM COMPLEX IS FORECAST TO DEVELOP OVER NORTH
CENTRAL TEXAS TONIGHT. THESE STORMS WILL ALSO MOVE SOUTHWARD AND
WEAKEN WITH TIME...BUT SCATTERED THUNDERSTORMS ARE POSSIBLE
NEAR THE COLLEGE STATION AREA TOWARD SUNRISE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SEVERAL WEAK BOUNDARIES...INCLUDING FRONTAL AND RESIDUAL
CONVECTIVE BOUNDARIES...WILL LINGER ACROSS THE REGION THROUGH THE
WEEKEND. THESE BOUNDARIES WILL BE A FOCUS FOR SCATTERED THUNDERSTORMS
MAINLY DURING THE AFTERNOON AND EVENING HOURS. UPPER LEVEL WINDS WILL
BE FAIRLY LIGHT...SO LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE DUE TO
STORM MOVEMENT.  OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 6:21 PM CDTTornado WarningHGXPolk9 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.